I forgot to take off the old estrogen patches - Ask the RE - IVF.ca Forums

Jump to content



Photo
- - - - -

I forgot to take off the old estrogen patches

estrogen spotting

  • Please log in to reply
2 replies to this topic

#1 ablessedwife

ablessedwife
  • Member
  • 47 posts
  • Dx:Unexplained
  • My Clinic:Fertilty Clinic of San Antonio

Posted 27 August 2012 - 11:45 AM

5dp5dt, I put on 4 new patches of Vivelle dot and forgot to take off the old 4 patches. I had zero pregnancy symptoms up to this point until a few hours later... cramping on right side, cramping on left side, then 8pm that night, pink (once) spotting. I thought this could be implantation bleeding but now being 7dp5dt (POAS this morning... BFN) I think the spotting and cramping was due to leaving the old 4 patches on accidently. Can leaving on old estogen patches while adding 4 new ones cause these symptoms?
Me 32 DH 43
Unexplained Infertility
2004 natural BFP - m/c 6 weeks
2006 IUI - BFN
2007 IUI - BFN
2008 IUI - BFN
1st IVF - 2 perfect embies
froze 9
September 2, 2010 - BFP
1st Beta 9/2/10 462
2nd Beta 9/8/10 3682
m/c - ectopic

FET #1-Feb 2011-BFN

FET #2-July 13, 2011-BFP
1st Beta 7/25/11 265
2nd Beta 7/29/11 1400
M/C 20 weeks - Our precious son 11/11/11
Samuel Eric - 9oz Born 10:43am - We love you, baby.

FET #3 - February 2012 - BFN

FET #4 - Transfered 2 hatching blastocysts Monday, 8/20/12 - BFP
1st Beta 9/4/12 15dp5dt 1560
2nd Beta 9/6/12 17dp5dt 3750
Ultrasound 9/19/12

#2 Cassandra_Angela

Cassandra_Angela
  • 1000+
  • 2084 posts
  • Gender:Female
  • Location:Hamilton, Ontario
  • Dx:Unexplained
  • My Clinic:HART

Posted 27 August 2012 - 11:50 AM

I'm not an RE so I could be completely wrong but I think that the patches only have a certain about of medication that is absorbed into the skin over a predictable amount of time. If you put on the new patches when you were instructed to then I would imagine that the old ones were no longer "active"

Please see "about me" section for details

Pictures tell a thousand words: https://www.instagra...dra_angela1981/


#3 Dr. Kimberly Liu

Dr. Kimberly Liu
  • Physician
  • 309 posts
  • Gender:Female
  • Dx:N/A
  • My Clinic:Mount Sinai

Posted 18 September 2012 - 07:45 PM

Hello,
Its unlikley that the old patches caused you any significant side effects or ill effects with regards to your pregnancy. There is a set amount of medication in each patch. If anything, the small amount of estrogen should not have caused those symptoms.

Good luck,
Dr. Kim Liu





Also tagged with one or more of these keywords: estrogen, spotting